Alert archive / Florida / Tornado Warnings in 1996
Tornado Warning 23, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Jun 12, 1996, 7:37 PM EDT for Columbia County, Suwannee County, Florida. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 1996, 7:37 PM EDT (23:37 UTC)
- Expired
- Jun 12, 1996, 8:30 PM EDT
- In force
- 53 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
Counties Columbia County, FL, Suwannee County, FL
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.6 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 372 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 981 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJAX 122335 TORJAX FLC023-121-130030- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 737 PM EDT WED JUN 12 1996 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 830 PM EDT FOR PERSONS IN THE FOLLOWING LOCATIONS S... IN NORTH FLORIDA ...COLUMBIA COUNTY...EASTERN SUWANNEE COUNTY AT 730 PM SHERRIFS DEPUTIES IN EASTERN SUWANNEE COUNTY AND WESTERN COLUMBIA COUNTY REPORTED SEVERAL FUNNEL CLOUDS IN THE VICINITY OF US 90 AND I-10 IN EASTERN SUWANNEE COUNTY AND WESTERN COLUMBIA COUNTY. THE PARENT THUNDERTORM IS DRIFTING EASTWARD AND SHOULD BE IN THE LAKE CITY AREA BETWEEN 745 AND 815 PM. OTHER STORMS DEVELOPING OVER CENTRAL COLUMBIA COUNTY HOLD THE POTENTAL TO BECOME SEVERE THROUGH 830 PM. DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT. SANDRIK
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Jun 12, 2:31 PM EDT, 5 hours 6 minutes earlier.
Area forecast discussion, Jun 12, 2:31 PM EDT, 5 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 230 PM EDT WED JUN 12 1996 MST ACTVTY SO FAR OCCURRING JUST S OF CWA WHERE BEST FLW OF MSTR FM OFF GLF IS OCCURRING. A FEW SHWRS DVLPG ALONG W CST SEA BRZ NR CEDAR KEY/CTY AREAS AND MOVG SLOLY INLAND. E CST SEA BRZ HAS PENETRATED A FEW MILES INLAND ATTM W/ SGJ/SSI/DAB/NRB ALL SHOWING E-SE WNDS. MRNG SOUNDING WAS QUITE IMPRESSIVE AND WL STILL XPCT INTERACTION OF SEA BRZ BNDRYS TO PLAY THE ROLE IN CAUSING SOME STG TSTMS TO POP LATE THIS AFTRN AND EVE. ACTVTY WL CONT TO DRFT TO E CST THRU EVE HRS W/ WSW FLW AND STGR GLF CST SEA BRZ. PTRN THRU FRI IS A RETURN TO MR SUMMERLIKE DIURNAL TSTMS W/ E AND W CST SEA BRZ THE MAIN FORCING MECHANISM. HGTS COME UP A LTL W/ WSW FLW BUT NO SIG SHRT WVS. VORT LOBE IN TN/MS VALLEY MOVG INTO BROAD E US TROF XPCTD TO STAY NW OF AREA THIS PERIOD BUT MAY BE CLOSE ENUF FRI TO CAUSE SLGTLY HIER POPS SPCLY IN GA. MSTR REMAINS FAIRLY HI (SPCLY ON AVN/NGM) AND W/ DWPTS NR 70 OR LO 70S SHUD GET SCT AFTRN/EVE ACTVTY BOTH THU AND FRI. XPCT A RANGE OF TEMPS THU/FRI W/ E CST SEA BRZ (MID 80S TO NR 90 OR LO 90S LOOKS GOOD). XPCT A FEW PTCHS OF FOG LATER TNGT BUT W/ BL RH ON 24 HR NGM ONLY ARND 70% IT WUDN'T WARRANT PUTTING IN FCST. (I CALLED SSI SFC OBS CONTRACTER AND WAS TOLD 92 AT SSI FOR HI TEMP TDY WAS INDEED ACCURATE. IT LOOKS A BIT HI CONSIDERING SEA BRZ KICKED IN BY 1648Z.) SSI BB 072/087 073/087 073 15121 JAX BB 070/091 070/091 070 15231 GNV BB 069/091 070/091 070 15241 MOHLIN
Nearby
Tornado Warnings in Florida, 1996Every tornado warning in 1996Tornadoes in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.